MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 02/10/2023, a sysmex service engineer (se) evaluated the analyzer and no deficiencies were found.Both analyses for sample id (sid): (b)(6) were judged "positive" with interpretive program (ip) messages alerting the operator to possible sample abnormality.The sysmex xn-3100 instructions for use (ifu), chapter 11 - checking detailed analysis information (data browser), section 11.6 - ip messages, details the method in which the analyzer conveys its findings.Results without an error message are categorized as "positive" or "negative" based upon preset criteria, some of which are laboratory-defined.The system bases judgments on comprehensive surveys of numerical data, particle-size distributions, and scattergrams.Flags and messages, communicated through ip messages, indicate the analyzer's findings and notify of possible sample specific abnormalities.Further verification of accurate results is recommended prior to reporting to the clinician.The initial analysis of sid: (b)(6) generated results with an asterisk [*].Chapter 10 - checking analysis data (sample explorer), section 10.1.4 - numerical data of the analysis results, describes the masks and marks that may be added to analysis data.Masks and marks indicate an abnormality in the analysis data.An asterisk [*] indicates the data is unreliable.Chapter 9 - analyzing samples cautions the user: "please ensure that samples are mixed sufficiently before being placed on the analyzer." section 9.1 - types of analysis, informs the user: "manual analysis - in this analysis, the operator loads the sample tubes individually by hand.The operator also mixes the samples by hand." section 9.2.1 - sample types and handling, also cautions :"please ensure that samples are mixed sufficiently before being placed on the analyzer.Any delay in processing after mixing may lead to the production of incorrect results." the investigation determined that the analyzer performed as designed.Sid: (b)(6) was a low volume microtainer processed in manual mode.The data suggests that insufficient mixing prior to analysis may have contributed to this event; however, this could not be confirmed.
 
Event or Problem Description
The operator reported a falsely decreased hemoglobin (hgb) result to the medical team.The patient received an unnecessary red blood cell transfusion.No negative patient impact from the transfusion was reported.

Brand Name
SYSMEX XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
Manufacturer (Section G)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA   675-0019
Manufacturer Contact
william haste
577 aptakisic rd
lincolnshire, IL 60069
2245439459
MDR Report Key16373287
Report Number1000515253-2023-00002
Device Sequence Number12489559
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214(11)200319
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age12 DA
Patient SexUnknown
Patient Weight4 KG